Alert archive / California / Frost Advisories in 2022
Frost Advisory 37, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 29, 2022, 6:31 AM PDT for 5 counties in California. It took effect at May 29, 2022, 11:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2022, 6:31 AM PDT (13:31 UTC)
- In effect from
- May 29, 2022, 11:00 PM PDT
- Expired
- May 30, 2022, 8:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 75 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WWUS76 KEKA 291331 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 631 AM PDT Sun May 29 2022 CAZ106-108-111-114-292145- /O.NEW.KEKA.FR.Y.0037.220530T0600Z-220530T1500Z/ Southern Humboldt Interior-Southern Trinity- Northeastern Mendocino Interior-Northern Lake- 631 AM PDT Sun May 29 2022 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southern Humboldt Interior, Southern Trinity, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From 11 PM this evening to 8 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
3 follow-up statements
989 WWUS76 KEKA 292134 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 234 PM PDT Sun May 29 2022 CAZ102-105-107-110-300600- /O.EXA.KEKA.FR.Y.0037.220530T0600Z-220530T1500Z/ Del Norte Interior-Northern Humboldt Interior-Northern Trinity- Northwestern Mendocino Interior- 234 PM PDT Sun May 29 2022 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Del Norte Interior, Northern Humboldt Interior, Northern Trinity and Northwestern Mendocino Interior Counties. * WHEN...From 11 PM this evening to 8 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ106-108-111-114-300600- /O.CON.KEKA.FR.Y.0037.220530T0600Z-220530T1500Z/ Southern Humboldt Interior-Southern Trinity- Northeastern Mendocino Interior-Northern Lake- 234 PM PDT Sun May 29 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Trinity, Northeastern Mendocino Interior, Southern Humboldt Interior and Northern Lake Counties. * WHEN...From 11 PM this evening to 8 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
895 WWUS76 KEKA 300546 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1046 PM PDT Sun May 29 2022 CAZ102-105>108-110-111-114-301500- /O.CON.KEKA.FR.Y.0037.220530T0600Z-220530T1500Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 1046 PM PDT Sun May 29 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Southern Trinity, Northeastern Mendocino Interior, Northwestern Mendocino Interior, Del Norte Interior, Northern Humboldt Interior, Northern Trinity, Southern Humboldt Interior and Northern Lake Counties. * WHEN...Until 8 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
930 WWUS76 KEKA 301431 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 731 AM PDT Mon May 30 2022 CAZ102-105>108-110-111-114-301545- /O.EXP.KEKA.FR.Y.0037.000000T0000Z-220530T1500Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 731 AM PDT Mon May 30 2022 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 29, 5:16 AM PDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 29, 5:16 AM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
516 AM PDT Sun May 29 2022
.SYNOPSIS...Scattered post-frontal showers will continue for Del
Norte and northern Humboldt counties early this morning then ease
through the day. Cool temperatures are expected through Monday, with
warm temperatures returning midweek. Light rain is possible once
again late this week and next weekend.
&&
.DISCUSSION...Showers are forecast to slowly taper off
through midday today as an upper-level trough moves southward and
fills. North to northwest winds will pick up behind the front across
the forecast area today. Gusts to around 25 mph or so will be
possible over area ridgetops. Breezy winds will stick around along
the coast and over the interior ridges into early next week as a
tighter pressure gradient persists. A cooler airmass will continue
to settle over the region tonight and into tomorrow and with
clearing skies, some areas of frost may be possible for some of the
colder interior valleys tonight, particularly in sheltered valleys
of southern Trinity, southeastern Humboldt, northeastern Mendocino
and northern Lake counties. High pressure will start to shift
eastward early next week and interior temperatures will be on the
increase as a result. Clusters have a mid to upper-level trough
approaching the West Coast late in the week and though some slight
depth differences exist, there is fairly good agreement with the
timing. Several shortwaves will likely move through this trough and
likely promote cooler and potentially wet weather late in the week
and into the weekend.
&&
.AVIATION...As the Pacific low advances to the interior, towards the
Great Basin, upstream ridging will settle high pressure into the
area bringing the usual summertime northerlies and subsidence to the
CWA. Model soundings are showing moist air on the backside of the
low with a conditionally stable profile. Mid level clouds and the
potential for precipitation remain through the afternoon as post
frontal conditions linger. Flight categories at the coastal
terminals are mostly MVFR with periods of IFR as light rain and
overcast skies continue through the TAF period. Ceilings around 3000
to 5000 feet will lift and scatter out as conditions improve this
evening. Conditions at KUKI are MVFR or better as stout northerly
winds pick up later in the day.
&&
.MARINE...A mid-period westerly swell will persist through Sunday
and slowly diminish into the early work week. Northerly winds
strengthen to Gale force in the southern waters and expand into the
northern waters. A Gale warning has been hoisted for Monday
afternoon into early Tuesday morning for the southern inner and
outer waters. Steep waves 10 to 12 feet with shorter periods will be
hazardous Monday afternoon into Tuesday morning as well. Northerly
winds and short- period seas will steadily ease from Tuesday
onward. /EYS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory from 11 PM this evening to 8 AM PDT Monday
for CAZ106-108-114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 2 PM PDT Monday for PZZ455-475.
Gale Warning from 2 PM Monday to 3 AM PDT Tuesday for
PZZ455-475.
Small Craft Advisory until 9 PM PDT Monday for PZZ450-470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, May 29, 3:25 AM PDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 325 AM PDT Sun May 29 2022 CAZ101>105-107-109>113-115-301030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Northern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Southern Lake- 325 AM PDT Sun May 29 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-108-114-301030- Southern Humboldt Interior-Southern Trinity-Northern Lake- 325 AM PDT Sun May 29 2022 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:03 AM PDT | Gale Warning | EKA | 42 hr |
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.